Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 3, 2012, 3:01 PM EDT for Lake County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2012, 3:01 PM EDT (19:01 UTC)
- Expired
- Oct 3, 2012, 3:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900
WWUS82 KMLB 031901
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EDT WED OCT 3 2012
FLZ044-045-144-031945-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
301 PM EDT WED OCT 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...
* UNTIL 345 PM EDT.
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS JUST NORTH OF
GROVELAND...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CLERMONT AND MID FLORIDA LAKES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2897 8174 2896 8166 2905 8166 2906 8164
2895 8143 2849 8174 2856 8193
TIME...MOT...LOC 1859Z 206DEG 25KT 2861 8179
$$
RLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 3, 10:27 AM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Oct 3, 10:27 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1027 AM EDT WED OCT 3 2012 .DISCUSSION... FRONTALYSIS OCCURRING OVER THE ERN GOMEX THIS MORNING...DEEP MOISTURE BAND ASSOCD WITH THE DISSIPATING FRONT WILL REMAIN OVERHEAD. LATEST RAP ANALYSIS SHOWS THE ATLC RIDGE AXIS BEGINNING TO NUDGE ITS WAY UP THE FL PENINSULA WITH A SLIGHTLY DRIER AND LESS ENERGETIC AIRMASS IN TOW. MORNING RAOBS BEAR THIS OUT WITH PWATS OFF THE KMFL/KEYW SOUNDINGS BTWN 1.5"-2.0"...INCREASING TO 2.0"-2.4" AT KXMR/KTBW/KJAX. SFC DEWPOINTS REMAIN IN THE M70S ACRS THE CENTRAL AND SOUTH PENINSULA...THINNER MID/UPR LVL CLOUDS OVER THE TREASURE COAST HAVE ALLOWED TEMPS TO WARM INTO THE L/M80S WHILE THICKER CLOUDS TO THE N ARE KEEPING TEMPS IN THE M/U70S. WX ELEMENTS POINT TOWARD LOWER COVERAGE TODAY THAN IN RECENT DAYS. THE NRN CWA WITH THE DEEPEST MOISTURE WILL SEE LIMITED SFC HEATING AND DESTABILIZATION DUE TO THE THE MID/UPR LVL CLOUDS...WHILE DRIER AND MORE STABLE AIR PUSHING INTO THE SRN CWA ALSO WILL RESULT IN LOWER COVERAGE...ESPECIALLY AS ENHANCES SFC HEATING WILL PROMOTE THE FORMATION OF THE EAST COAST SEA BREEZE. EARLY CONVECTION FIRING OVER THE W FL COAST IS EMBEDDED WITHIN DEEP SRLY FLOW AND WILL LARGELY MISS THE CWA...BUT DOES DISPLAY GREATER PRECIP POTENTIAL OVER THE NRN CWA. MID LVL LAPSE RATES HAVE STEEPENED SLIGHTLY...NOW RUNNING BTWN 5.0-6.0C/KM...WHILE H50 TEMPS HAVE COOLED TO BTWN -6C AND -7C. WHILE THIS WILL PROMOTE HIGHER TSRA POTENTIAL...TOTAL LTG ACTIVITY OVER THE PAST FEW DAYS HAS BEEN SO LOW THAT ANY INCREMENTAL INCREASES STILL WILL RESULT IN ISOLD COVERAGE AT BEST. PREVAILING PRECIP WILL BE LOW-TOPPED SHRAS. H85-H70 THETA-E ANALYSIS SHOWS A MAX RUNNING PARALLEL TO THE I-4 CORRIDOR DECREASING TO A LCL MIN OVR THE FL STRAITS AND THE NRN BAHAMAS. THIS LINES UP WELL WITH THE CURRENT POP CONFIG. TEMP/WIND FCST LOOKS GOOD AS WELL GIVEN THE CURRENT TREND. WILL UPDATE FCST TO REFRESH WORDING...NO SIG SUBSTANTIVE CHANGES NECESSARY. && .AVIATION... THRU 03/18Z...PREVAILING VFR...SFC WNDSHFT FM S TO E/SE AOB 12KTS ALNG THE COAST S OF KMLB...CIGS AOA FL080 N OF KVRB-KFMY. BTWN 03/18Z-03/24Z...SCT/NMRS IFR SHRAS/ISOLD LIFR TSRAS ALL SITES WITH HIGHEST POPS N OF THE I-4 CORRIDOR...SFC WNDSHFT FROM S TO E/SE AOB 12KTS BY 03/21Z INTERIOR SITES AND COASTAL SITES N OF KMLB. BTWN 04/00Z-04/03Z...SCT MVFR SHRAS/ISOLD IFR TSRAS. AFT 04/03Z...PREVAILING VFR WITH ISOLD MVFR SHRAS. && .MARINE... HI PRES RIDGE AXIS NUDGING NWD INTO CNTRL FL WILL GENERATE A GENTLE TO MODERATE S/SWRLY BREEZE THRU MIDDAY. WINDS WILL BACK TO THE E/SE BY LATE AFTN AS THE RIDGE AXIS CONTINUES TO BUILD NWD. LATEST BUOY OBS SHOW SEAS RUNNING 2-3FT NEARSHORE AND 3-4FT OFFSHORE THIS MORNING. LCL WIND WAVES STILL PREVAIL AT BUOY009 WITH DOMINANT WAVE PDS ARND 4SEC. HOWEVER...OCNL OBS SHOW PDS ARND 10SEC WHILE OTHER OFFSHORE BUOYS SHOW PDS UP TO 6-7SEC. FCST TREND LOOKS GOOD...NO SIG CHANGES NECESSARY. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION...BRAGAW RADAR/IMPACT WX.....LASCODY
Hazardous weather outlook, Oct 3, 4:21 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 421 AM EDT WED OCT 3 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-032030- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 421 AM EDT WED OCT 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS EAST CENTRAL FLORIDA TODAY AS A FRONTAL BOUNDARY STALLS OUT ACROSS THE BIG BEND REGION. ISOLATED SHOWERS LIFTING NORTH WILL AFFECT THE AREA THIS MORNING...WITH A FEW PERIODS OF SUNSHINE AND THE PRESENCE OF THE BOUNDARY ALLOWING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO FORM THIS AFTERNOON. ACTIVITY WILL MOVE TO THE NORTH TO NORTHEAST NEAR 25 MPH. THE MAIN THREATS WILL BE OCCASIONAL LIGHTNING STRIKES...GUSTY WINDS TO AROUND 40 MPH AND TORRENTIAL DOWNPOURS. .FLOOD IMPACT... THE DEEP TROPICAL MOISTURE WILL BRING HEAVY DOWNPOURS IN SHOWERS AND STORMS TODAY. HEAVY RAINFALL AMOUNTS OF TWO TO THREE INCHES MAY OCCUR WHERE MULTIPLE ROUNDS OF SHOWERS AND STORMS AFFECT ONE LOCATION. THESE HEAVY AMOUNTS MAY CAUSE MINOR FLOODING OF STREETS...LOW LYING AND POOR DRAINAGE AREAS. THE THREAT WILL BE GREATEST IN AREAS WHERE RECENT HEAVY RAINS HAVE OCCURRED. .MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 35 KNOTS OVER INLAND LAKES...AS WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. .RIP CURRENT IMPACT... A SMALL LONG PERIOD SWELL WILL CONTINUE TO PUSH INTO THE EAST CENTRAL FLORIDA SURF ZONE...RESULTING IN A LOW TO MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. CHECK WITH THE LOCAL BEACH PATROL FOR THE LATEST OCEAN HAZARDS. ALWAYS SWIM NEAR LIFEGUARDS AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LINGERING DEEP MOISTURE WILL KEEP SHOWER AND STORM CHANCES ABOVE NORMAL THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES
In the hours before
Special weather statement, Oct 3, 3:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EDT WED OCT 3 2012
FLZ044-045-144-031945-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
301 PM EDT WED OCT 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...
* UNTIL 345 PM EDT.
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS JUST NORTH OF
GROVELAND...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CLERMONT AND MID FLORIDA LAKES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2897 8174 2896 8166 2905 8166 2906 8164
2895 8143 2849 8174 2856 8193
TIME...MOT...LOC 1859Z 206DEG 25KT 2861 8179
RLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 9:48 PM EDT | Areal Flood Advisory | MLB | Lake | 87 min |
| Oct 3, 3:46 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Oct 3, 4:27 PM EDT | Special Weather Statement | MLB | Volusia | 63 min |
| Oct 3, 4:57 PM EDT | Special Marine Warning | MLB | 93 min | |
| Oct 3, 5:13 PM EDT | Special Weather Statement | MLB | Volusia | 47 min |
| Oct 3, 5:24 PM EDT | Areal Flood Advisory | MLB | Volusia | 111 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.